Page 1 of 4 1234 LastLast
Results 1 to 10 of 36

Thread: Pain meds and weight gain

Hybrid View

Previous Post Previous Post   Next Post Next Post
  1. #1

    Pain meds and weight gain

    Currently I am taking Lyrica, tylenol3, and vicodin. It seems that even watching what I eat, I am still gaining weight. I really don't understand this. Does anyone else have these same problems? If anyone has any insight on why, please respond. Is there something in any of these meds that making me gain even with watching my food intake. Maybe Dr. Wise has an idea, he seems to know alot about these kinda things. Thanks in advance, Tiff***

  2. #2
    Don't know exactly why, but Lyrica is famous for weight gain.

  3. #3
    why are you taking Tylenol 3 and vicodin?, thats a lot of tylenol . i would thing one or the other
    lyrica may cause weight gain, neurontin did to me,
    cauda equina

  4. #4
    Quote Originally Posted by metronycguy
    why are you taking Tylenol 3 and vicodin?, thats a lot of tylenol . i would thing one or the other
    lyrica may cause weight gain, neurontin did to me,
    Well, I'm not taking them at the same time. If I feel like the tylenol3 isn't working, I may go a day and take the other. Tiff**

  5. #5
    Senior Member mike's Avatar
    Join Date
    Jul 2001
    Location
    Florence, Kentucky
    Posts
    885
    Never had a weight problem until I started taking Gabapentin. Have gained about 40lbs since I started taking it.
    mike

  6. #6
    pain sucks. ask your doc about ultram , it works better than tylenol 3 on nerve pain. i take both ultram and oxycodone for my pain.
    lyrica is probably causing the weight gain,
    when i took lyrica it messed up my bowels too
    cauda equina

  7. #7
    I gained weigjht with both neurontin and lyrica, the food craving was awful for me. I had sleep issues with Lyrica too. Metro is right about ultram too.

  8. #8
    for years and years i had actually been trying to GAIN weight,due to my very high metabolism and heredity,and the non stop movements involved in my jobs at the time,i was always around 100 lbs.i wanted to be at around at least 110,but nothing i did helped.i finally did gain wieght after the spinal cord surgery made me like sedentary.but then it went overboard up to 120 which on my 5'2" small frame really was too much.110 is my perfect wieght.

    no med had ever put weight on me ever til i tried the lyrica.wow within like two weeks i had gained almost ten pounds.once i went off,that new weight slowly dissapated away and i am back down to a weight i am comfortable with.but the gain was very very fast,within only two weeks.

    of all the many many meds i have tried over the past few years(and there has been alot)lyrica is the only one that had this kind of effect on my body.

    i am willing to bet that its the lyrica and not any of the other meds you are on.i too think you may want to drop some of the tylenol intake if you are going to have to be on some sort of pain meds on a long term basis.you can get just plain codeine without the tylenol.ask your doc.or if you just switched over completely to oxycocdone,again it comes without the tylenol.or start oxycontin at a low dose and see what that does for you.but there can be a cummulative affect with tylenol which can eventually start causing problems for your liver and your kidneys when it is needed at high levels every single day(and for some people even low levels but on an everyday basis).why do that to your body parts when there are other options availiable to you ya know?

    are you currently seeing a pain doc or is your primary or some other doc Rxing your meds?marcia

  9. #9
    Quote Originally Posted by firesmurf
    for years and years i had actually been trying to GAIN weight,due to my very high metabolism and heredity,and the non stop movements involved in my jobs at the time,i was always around 100 lbs.i wanted to be at around at least 110,but nothing i did helped.i finally did gain wieght after the spinal cord surgery made me like sedentary.but then it went overboard up to 120 which on my 5'2" small frame really was too much.110 is my perfect wieght.

    no med had ever put weight on me ever til i tried the lyrica.wow within like two weeks i had gained almost ten pounds.once i went off,that new weight slowly dissapated away and i am back down to a weight i am comfortable with.but the gain was very very fast,within only two weeks.

    of all the many many meds i have tried over the past few years(and there has been alot)lyrica is the only one that had this kind of effect on my body.

    i am willing to bet that its the lyrica and not any of the other meds you are on.i too think you may want to drop some of the tylenol intake if you are going to have to be on some sort of pain meds on a long term basis.you can get just plain codeine without the tylenol.ask your doc.or if you just switched over completely to oxycocdone,again it comes without the tylenol.or start oxycontin at a low dose and see what that does for you.but there can be a cummulative affect with tylenol which can eventually start causing problems for your liver and your kidneys when it is needed at high levels every single day(and for some people even low levels but on an everyday basis).why do that to your body parts when there are other options availiable to you ya know?

    are you currently seeing a pain doc or is your primary or some other doc Rxing your meds?marcia
    Marcia, I see a pain management doc. I just started taking these meds about a week ago. Thanks for the heads up on the tylenol, I will def talk to him about that. I didn't know there could be a cummulative affect with the tylenol, thats scarey. I got my liver checked out about a month or so ago. Thank God, its fine so far, as are my kidneys. Well, I decided that I will stop the lyrica. My doc said it was ok. Because weight gain and pain management go hand in hand for me. Thanks for all the responses, I really appreciate your concern. I will give you an update as soon as I see my doc. Thanks, Tiff***

  10. #10
    Senior Member
    Join Date
    Mar 2006
    Location
    connecticut
    Posts
    8,272
    Interestingly, Topamax is sometimes used off-label for treatment of obeisity. (Ok, I got that from wikopedia, but still.)
    T7-8 since Feb 2005

Similar Threads

  1. Stop taking Neurontin?
    By David Berg in forum Pain
    Replies: 42
    Last Post: 02-24-2012, 02:01 PM
  2. How do I gain weight?
    By kickinglamb in forum Care
    Replies: 18
    Last Post: 02-21-2006, 09:24 AM
  3. Sci Injury
    By LBUSH49 in forum Care
    Replies: 15
    Last Post: 01-14-2006, 12:19 AM
  4. Questions
    By Anita_J in forum Pain
    Replies: 15
    Last Post: 07-27-2004, 05:34 AM
  5. Replies: 0
    Last Post: 05-28-2004, 01:15 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •